# SDR CA971021013

- Difficulty date: October 7, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Allsn 501D13D
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Part number: 705280
- Condition: Failed
- Location: Nr 3
- Stage of operation: HO
- Nature of condition: E
- Precautionary procedure: E, A

## Discrepancy

(CAN) THE ENGINE SUFFERED AN IN-FLIGHTT FAILURE DURING DESCENT.  POST-FLIGHT INSP AND INVEST FOUND PRIMARY FAILED ITEM AS TURBINE COUPLING SHAFT.  ENGINE AND COMPONENTS SHIPPED TO MFG FOR EVALUATION.  MFG DISPUTES ORIG FINDINGS AND STATES THE INITIATING EVENT WAS LOSS OR REDUCTION OF OIL SUPPLY TO NR 3 BEARING AREA WHICH REQUIRED MOST OF ITS OIL SUPPLY TO COOL BEARING, FOR REASONS UNKNOWN.  IT APPEARS BEARING AND CAGE RETENTION FAILED AND IT MIGRATED FORWARD.  ONCE OFF LOCATION AND WEARING INTO CLAMP NUT, ORBITING SHAFT CAUSED FRACTURE AND FATIGUE FAILURE OF COUPLING SHAFT.
